Virginia, 2012Damaging Winds in Virginia, July 5, 2012
July 5, 2012 · NWS RLX · 5 events in 2 counties and zones
Thunderstorms over eastern Ohio and western Pennsylvania weakened during the morning hours of the 5th. However, a strong outflow boundary from this convection pushed south.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $59,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms over eastern Ohio and western Pennsylvania weakened during the morning hours of the 5th. However, a strong outflow boundary from this convection pushed south. By late morning, the heating of the unstable air combined with the outflow boundary to trigger additional storms that pushed south across West Virginia, reaching Virginia by mid afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 5, 12:18 PM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 5, 12:18 PM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
118 PM EDT THU JUL 5 2012
.SYNOPSIS...
A WEAK HIGH PRESSURE SYSTEM REMAINS IN CONTROL THROUGH THE
WEEKEND...ALLOWING FOR HOT AND POSSIBLY STORMY AFTERNOONS. A COLD
FRONT THEN MOVES THROUGH LATE SUNDAY.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
A BOUNDARY FROM LAST NIGHTS MCS IS MOVING SOUTHWARD. THIS BOUNDARY
IS ALREADY ACTIVE THIS MORNING...SO WILL RAISE POPS ALONG THIS
BOUNDARY AS IT MOVES SOUTHWARD ACROSS THE REGION TODAY.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH SUNDAY NIGHT/...
WITH THE HEART OF THE RIDGE SHIFTED EAST SLIGHTLY...FRIDAY WILL BE
ANOTHER DAY WITH LOWER POPS IN A MORE STABLE ATMOSPHERE. HEAT
PERSISTS INTO SATURDAY...BUT WILL SEE THE RIDGE RETROGRADE BACK TO
THE WEST IN A SUBTLE PATTERN CHANGE IN THE LONG WAVE. WILL ALSO
BRING THE POPS BACK UP SATURDAY WITH POTENTIAL SHORT WAVES
EMBEDDED IN THE NORTHWEST FLOW THAT SHOULD SHIFT TOWARDS OUR AREA
AGAIN. AS HAS BEEN THE CASE...WILL NEED TO PAY ATTENTION TO MCS
DEVELOPMENT UPSTREAM...AND SUBSEQUENT MESOSCALE CHANGES TO THE LOW
LEVELS AS SYSTEMS EVOLVE WHICH COULD CREATE NEW BOUNDARIES FOR
TRIGGERS AND COLD POOL STABILIZATION.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
USED HPC THINKING FOR THIS PART OF THE FORECAST...WITH SOME MINOR
TWEAKS.
COLD FRONT WILL PUSH AWAY FROM THE REGION...ALLOWING SURFACE HIGH
PRESSURE TO NOSE IN FOR THE REMAINDER OF THE PERIOD. HOWEVER...
MODELS SUGGEST AN UPPER LEVEL TOUGH WILL DEVELOP JUST TO OUR WEST.
WHILE AIR ASSOCIATED WITH THE SURFACE HIGH PRESSURE WILL BE COOLER
AND DRIER...PRESENCE OF UPPER LEVEL TROUGH WILL KEEP PRECIP
CHANCES IN THE FORECAST TUESDAY INTO WEDNESDAY...ESPECIALLY ACROSS
THE SOUTH AND MOUNTAINS.
MODELS INDICATE A MID-LEVEL SHORTWAVE WILL MOVE NORTHEAST ACROSS THE
REGION WEDNESDAY INTO THURSDAY...RESULTING IN INCREASING CHANCES OF
SHOWERS AND STORMS ACROSS THE ENTIRE AREA WEDNESDAY NIGHT INTO
THURSDAY.
HPC TEMPS LOOK GOOD AND WERE GENERALLY USED.
&&
.AVIATION /18Z THURSDAY THROUGH MONDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CAUSE RESTRICTIONS THIS
AFTERNOON AND EVENING...OTHERWISE VFR CONDITIONS CAN BE EXPECTED.
AREAS THAT RECEIVED RAINFALL TODAY WILL FOG TONIGHT. EXPECT
SCATTERED SHOWERS AND THUNDERSTORMS AGAIN ON FRIDAY AFTERNOON.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...
FORECAST CONFIDENCE: HIGH.
ALTERNATE SCENARIOS: TIMING OF THUNDERSTORMS COULD VARY. FOG TIMING
AND DENSITY COULD VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H H M
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H M
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H M
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z FRIDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR WVZ005>011-
013>020-024>032.
OH...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR OHZ066-067-075-
076-083>087.
KY...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...TRM/RPY
NEAR TERM...RPY
SHORT TERM...26
LONG TERM...JSH
AVIATION...RPYHazardous weather outlook, Jul 5, 10:43 AM EST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1143 AM EDT THU JUL 5 2012
OHZ076-WVZ007>011-016>020-028>032-061545-
WASHINGTON-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
1143 AM EDT THU JUL 5 2012
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HEAT ADVISORIES MAY BE NEEDED THROUGH SATURDAY FOR HIGH
TEMPERATURES IN THE 90S COMBINING WITH HIGH DEW POINTS TO PRODUCE
HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. SATURDAY MAY TURN OUT
THE BE THE HOTTEST...WITH HEAT INDICES POSSIBLY EXCEEDING 100
DEGREES.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
WVZ005-006-013>015-024>027-061545-
WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-
1143 AM EDT THU JUL 5 2012
...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HEAT ADVISORIES MAY BE NEEDED THROUGH SATURDAY FOR HIGH
TEMPERATURES IN THE 90S COMBINING WITH HIGH DEW POINTS TO PRODUCE
HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. SATURDAY MAY TURN OUT
THE BE THE HOTTEST...WITH HEAT INDICES POSSIBLY EXCEEDING 100
DEGREES.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
VAZ003-004-WVZ033>037-061545-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
1143 AM EDT THU JUL 5 2012
...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
WVZ038>040-046-047-061545-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1143 AM EDT THU JUL 5 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
OHZ066-067-075-083>086-061545-
PERRY-MORGAN-ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA-
1143 AM EDT THU JUL 5 2012
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HEAT ADVISORIES MAY BE NEEDED THROUGH SATURDAY FOR HIGH
TEMPERATURES IN THE 90S COMBINING WITH HIGH DEW POINTS TO PRODUCE
HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. SATURDAY MAY TURN OUT
THE BE THE HOTTEST...WITH HEAT INDICES POSSIBLY EXCEEDING 100
DEGREES.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
KYZ101>103-105-OHZ087-061545-
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-
1143 AM EDT THU JUL 5 2012
...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HEAT ADVISORIES MAY BE NEEDED THROUGH SATURDAY FOR HIGH
TEMPERATURES IN THE 90S COMBINING WITH HIGH DEW POINTS TO PRODUCE
HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. SATURDAY MAY TURN OUT
THE BE THE HOTTEST...WITH HEAT INDICES POSSIBLY EXCEEDING 100
DEGREES.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 5, 11:58 AM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1258 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG BECKLEY 37.79N 81.19W
07/05/2012 RALEIGH WV TRAINED SPOTTER
TREES DOWN ON TRUCK IN NORTH BECKLEY. ENTRAPMENT.
&&
EVENT NUMBER RLX1200382
JCSpecial weather statement, Jul 5, 12:28 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
128 PM EDT THU JUL 5 2012
WVZ035-051800-
RALEIGH WV-
128 PM EDT THU JUL 5 2012
...THUDERSTORMS WITH STRONG WIND GUSTS WILL AFFECT RALEIGH COUNTY...
AT 123 PM EDT...THUDERSTORMS WITH STRONG WIND GUSTS WERE PUSING
THROUGH CENTRAL AND SOUTHERN RALLEIGH COUNTY.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
STRONGER WIND GUSTS COULD CAUSE WEAKENED TREES AND LIMBS TO FALL.
BRIEF DOWNPOURS ARE ALSO LIKELY.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 137...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 28 AND 49.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3753 8125 3753 8127 3788 8147 3781 8092
3779 8091 3770 8093 3771 8097 3764 8106
3760 8106 3758 8109 3759 8114 3757 8119
3751 8122
13Local storm report, Jul 5, 12:44 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
144 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM TSTM WND DMG PINEVILLE 37.58N 81.53W
07/05/2012 WYOMING WV 911 CALL CENTER
TREES DOWN AND POWER OUT.
&&
EVENT NUMBER RLX1200383
JCLocal storm report, Jul 5, 12:44 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE CHARLESTON WV
144 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM TSTM WND DMG OCEANA 37.69N 81.63W
07/05/2012 WYOMING WV 911 CALL CENTER
TREES DOWN AND POWER OUT.
&&
EVENT NUMBER RLX1200383
JCLocal storm report, Jul 5, 12:53 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
153 PM EDT THU JUL 5 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM TSTM WND GST 4 E LOGAN 37.86N 81.91W
07/05/2012 M59 MPH LOGAN WV MESONET
LOGAN RAWS (LGRW2) AT THE LOGAN COUNTY
AIRPORT MEASURED A WIND GUST OF 59MPH AT
0114PM
&&
IRIS SYSTEMLocal storm report, Jul 5, 1:02 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
202 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 7 E LOGAN 37.85N 81.86W
07/05/2012 LOGAN WV 911 CALL CENTER
TREES DOWN ON ROAD AND POWER LINES.
&&
EVENT NUMBER RLX1200384
JCThunderstorm Wind, Buchanan
- When
- July 5, 1:20 PM EST
- Where
- Buchanan County, Grundy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 37.280, -82.100
Trees were knocked down onto power lines, causing electric outages.
Thunderstorm Wind, Buchanan
- When
- July 5, 1:25 PM EST
- Where
- Buchanan County, Oakwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 37.220, -82.000
Multiple trees were blown down.
Thunderstorm Wind, Buchanan
- When
- July 5, 1:35 PM EST
- Where
- Buchanan County, Davenport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 37.100, -82.130
Multiple trees were blown down onto power lines.
Thunderstorm Wind, Dickenson
- When
- July 5, 1:45 PM EST
- Where
- Dickenson County, Clintwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 37.150, -82.470
Trees were blown down causing power outages. Over 400 customers lost electricity.
Thunderstorm Wind, Dickenson
- When
- July 5, 1:50 PM EST
- Where
- Dickenson County, Nora
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 37.070, -82.350
Trees were blown down causing power outages.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Tennessee, July 5, 20122 deaths · 9 injured · $2.0 million · 60 kt wind · 37 events
- Excessive Heat and Heat in Maryland, July 5, 20123 deaths · 6 events
- Hail and Damaging Winds in Ohio, July 5, 20121 death · $1.2 million · 77 kt wind · 18 events
- Hail and Damaging Winds in Alabama, July 5, 2012$2.6 million · 1 in hail · 18 events
- Hail and Damaging Winds in Tennessee, July 5, 2012$504,000 · 2 in hail · 37 events
- Flash Flood and Damaging Winds in Kentucky, July 5, 20121 injured · $142,000 · 78 kt wind · 53 events
- Hail and Damaging Winds in North Carolina, July 5, 2012$350,000 · 1 in hail · 30 events
- Damaging Winds and Lightning Strike in West Virginia, July 5, 20121 injured · $354,000 · 51 kt wind · 21 events
- Damaging Winds in Michigan, July 5, 2012$133,000 · 62 kt wind · 33 events
- Damaging Wind in Iowa, July 5, 2012$605,000 · 65 kt wind · 1 event
- Hail and Damaging Winds in South Carolina, July 5, 2012$97,000 · 1 in hail · 29 events
- Damaging Winds and Lightning Strike in North Carolina, July 5, 2012$63,000 · 50 kt wind · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 397665, 397666, 397667, 397668, 397669.